Oklahoma, 2025Damaging Winds in Oklahoma, August 24, 2025
August 24, 2025 · NWS OUN · 9 events in 4 counties and zones
A broad belt of northwesterly flow aloft extended across the WFO Norman Forecast Area on the 24th. An embedded mid-level impulse instigated a round of intense severe weather across northwestern Oklahoma during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $160,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad belt of northwesterly flow aloft extended across the WFO Norman Forecast Area on the 24th. An embedded mid-level impulse instigated a round of intense severe weather across northwestern Oklahoma during the evening hours. This included a transient supercell thunderstorm that impacted portions of Woodward, Dewey and Custer Counties. This thunderstorm produced widespread wind damage, including observations of severe wind gusts exceeding 90 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 24, 11:57 AM CST, 5 hours 18 minutes earlier. Its key messages:
- Updated at 1256 PM CDT Sun Aug 24 2025
- Increasing rain chances this afternoon and especially evening across the north.
- Widespread, heavy rainfall increasingly likely early this week with another round of potentially heavy rainfall late in the week.
- Cooler weather arrives Monday.
Area forecast discussion, Aug 24, 11:57 AM CST, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1257 PM CDT Sun Aug 24 2025
...New NEAR TERM, SHORT TERM...
.KEY MESSAGES...
Updated at 1256 PM CDT Sun Aug 24 2025
- Increasing rain chances this afternoon and especially evening
across the north.
- Widespread, heavy rainfall increasingly likely early this week
with another round of potentially heavy rainfall late in the
week.
- Cooler weather arrives Monday.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 1256 PM CDT Sun Aug 24 2025
Scattered showers and thunderstorms are expected to continue this
afternoon across mainly northwest Oklahoma as weak waa aloft and
forcing from a shortwave dropping southeast into northern Oklahoma
combine to aid in development. A few of these storms could be strong
to low end severe as 1000-1500J/kg of CAPE and modest deep-layer
shear will be present. Main hazards will be strong wind gusts, hail
and cloud-to-ground lightning. Some of this activity could linger
into the evening hours today.
Meanwhile, additional convection across the High Plains of Colorado
is expected to grow upscale into a larger complex of storms (MCS)
across Kansas this evening and then trek southeast into northern
Oklahoma overnight into early Monday. Some localized rainfall
amounts of 2-3 inches appear possible, but with low probability of
occurrence. However, amounts of 1-2 inches are more likely across
areas north of I-40, at least through 12Z Monday. Not currently
anticipating issuing a Flood Watch.
This complex will also aid in pushing cooler air south overspreading
the area, which will be the beginning of a much cooler week ahead.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 1256 PM CDT Sun Aug 24 2025
Storms will be ongoing across much of the northern half of Oklahoma
Monday morning and will be slow to translate east across the area
during the day. Additional showers/storms will be possible during
the day Monday into Monday evening further south and west on other
boundaries that will likely be present, such as differential
heating, outflow, etc.
Rain/storm chances continue Monday night into Tuesday as another
complex of storms develop to our west/northwest and propagates
east/southeast through the area. Although confidence remains rather
low from Monday afternoon through Tuesday as models differ on
location/intensity/evolution of convection.
Widespread cloud cover and possibly precip will keep temperatures
will below normal across northern two-thirds of the area Monday and
into the Red River valley Tuesday (Highs mainly in the 70s).
May catch a short break from the more widespread rainfall from the
previous couple of days for late Tuesday and Tuesday night before
rain chances ramp back up later in the week.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 1247 AM CDT Sun Aug 24 2025
A series of mid-level waves ride over the ridge over the western
United States in the middle to later part of the week with each
bringing the potential for precipitation development. Locally
heavy rainfall will be possible, especially in areas that get
multiple rounds of storms and heavy rainfall over the period. The
highest chances of rain will be across northern Oklahoma given the
forecast stronger mid-level flow in the north. There are more
differences late Friday into Saturday with the forecast upper
pattern with the operational GFS breaking down the ridge over the
Colorado Plateau allowing waves to approach from the west and
keeping precipitation chances higher and farther south.
&&
.AVIATION...
(18Z TAFS)
Issued at 1242 PM CDT Sun Aug 24 2025
Most of our terminals should remain in a VFR category through most
of the forecast period. However our terminals in northern,
central, and northwest Oklahoma may reduce from MVFR to brief periods
of IFR conditions by 06Z due to lowering ceilings and reduced
visibility's in thunderstorm activity. During the first four
hours, do have PROB30 only for terminals KWWR with isolated
convection coming down off the Central High Plains into northern
Oklahoma. Surface winds will generally remain easterly at 5 to 10
kts through much of the period although a cold front may shift
winds out of the north across northern Oklahoma toward 17Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 66 75 62 74 / 30 70 70 50
Hobart OK 67 84 62 78 / 30 40 60 40
Wichita Falls TX 72 94 66 80 / 0 10 20 30
Gage OK 60 72 57 72 / 80 80 70 50
Ponca City OK 61 68 58 78 / 70 90 40 20
Durant OK 71 94 69 81 / 10 20 20 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
NEAR TERM...30
SHORT TERM...30
LONG TERM....26
AVIATION...68
In the hours before
Special weather statement, Aug 24, 3:56 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Norman OK
456 PM CDT Sun Aug 24 2025
OKZ004-005-009-010-242245-
Woodward OK-Harper OK-Woods OK-Ellis OK-
456 PM CDT Sun Aug 24 2025
...Strong thunderstorms will impact portions of north central Ellis,
northwestern Woods, eastern Harper and central Woodward Counties
through 545 PM CDT...
At 456 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Aetna to 8 miles west of
Alabaster Caverns State Park to 8 miles south of Buffalo. Movement
was south at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Freedom and Alabaster Caverns State Park around 500 PM CDT.
Fort Supply around 505 PM CDT.
Woodward and Mooreland around 520 PM CDT.
Other locations impacted by these storms include Tangier and Camp
Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9895 3672 9880 3640 9918 3640 9970
3687 9973 3700 9943
TIME...MOT...LOC 2156Z 351DEG 30KT 3696 9905 3670 9929 3672 9962
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MahaleSpecial weather statement, Aug 24, 4:22 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Norman OK
522 PM CDT Sun Aug 24 2025
OKZ009-014-242300-
Roger Mills OK-Ellis OK-
522 PM CDT Sun Aug 24 2025
...A strong thunderstorm will impact portions of west central Roger
Mills County through 600 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Durham, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Reydon, Crawford, Roll, and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3594 10000 3578 9970 3559 9993 3566 10000
TIME...MOT...LOC 2222Z 312DEG 10KT 3584 10002
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MahaleSpecial weather statement, Aug 24, 4:30 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Norman OK
530 PM CDT Sun Aug 24 2025
OKZ005-009>011-242315-
Major OK-Woodward OK-Woods OK-Ellis OK-
530 PM CDT Sun Aug 24 2025
...Strong thunderstorms will impact portions of north central Ellis,
south central Woods, northwestern Major and Woodward Counties through
615 PM CDT...
At 530 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Fort Supply to 5 miles
west of Mooreland to 6 miles west of Waynoka. Movement was south at
25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodward, Mooreland, Fargo, Fort Supply, Sharon, Mutual, Quinlan,
Tangier, and Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 9928 3668 9901 3635 9872 3616 9907
3617 9968 3659 9974
TIME...MOT...LOC 2230Z 342DEG 20KT 3651 9966 3645 9929 3660 9900
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MahaleSpecial weather statement, Aug 24, 5:00 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Norman OK
600 PM CDT Sun Aug 24 2025
OKZ009-010-014-015-242345-
Woodward OK-Roger Mills OK-Dewey OK-Ellis OK-
600 PM CDT Sun Aug 24 2025
...Strong thunderstorms will impact portions of southeastern Ellis,
northeastern Roger Mills, northwestern Dewey and southern Woodward
Counties through 645 PM CDT...
At 600 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Mutual to 3 miles south of
Sharon to 7 miles north of Harmon. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Taloga, Vici, Camargo, Mutual, Harmon, and Cestos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3627 9964 3626 9932 3634 9908 3602 9886
3591 9912 3594 9948
TIME...MOT...LOC 2300Z 334DEG 27KT 3630 9911 3623 9931 3626 9955
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MahaleSpecial weather statement, Aug 24, 5:01 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
601 PM CDT Sun Aug 24 2025
OKZ014-242345-
Roger Mills OK-
601 PM CDT Sun Aug 24 2025
...A strong thunderstorm will impact portions of west central Roger
Mills County through 645 PM CDT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Durham, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Reydon and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3582 10000 3585 9993 3560 9971 3558 10000
TIME...MOT...LOC 2301Z 333DEG 11KT 3575 9999
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MahaleThunderstorm Wind, Woodward
- When
- August 24, 5:15 PM CST
- Where
- Woodward County, 7.91 mi S of Sharon
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.167, -99.360
Relayed images courtesy of the Oklahoma Department of Emergency Management show metal roof decking blown off of a mobile home. The event time is estimated from radar observations.
Thunderstorm Wind, Dewey
- When
- August 24, 5:20 PM CST
- Where
- Dewey County, 0.16 mi E of Vici
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.150, -99.297
The roof of a gas station canopy was blown off in the community of Vici. The location is approximate, and the event time is estimated from radar observations.
Thunderstorm Wind, Dewey
- When
- August 24, 5:25 PM CST
- Where
- Dewey County, 3.21 mi W of Camargo
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.029, -99.347
Camargo (CAMA) Mesonet observation.
Thunderstorm Wind, Dewey
- When
- August 24, 5:30 PM CST
- Where
- Dewey County, 3.21 mi W of Camargo
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.029, -99.347
Camargo (CAMA) Mesonet observation.
Thunderstorm Wind, Dewey
- When
- August 24, 5:35 PM CST
- Where
- Dewey County, 3.21 mi W of Camargo
- Measured
- 86 kt (99 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.029, -99.347
Camargo (CAMA) Mesonet observation.
Thunderstorm Wind, Dewey
- When
- August 24, 5:55 PM CST
- Where
- Dewey County, 4.82 mi NNE of Rhea
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 35.906, -99.202
Relayed images courtesy of the Oklahoma Department of Emergency Management show significant thunderstorm wind damage at this location. The roof of a log cabin was blown off along with additional significant roof and siding damage to nearby outbuildings. The event time is estimated from radar observations.
Thunderstorm Wind, Custer
- When
- August 24, 6:15 PM CST
- Where
- Custer County, 7.75 mi NNE of Butler
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.740, -99.127
Powerlines were blown down along East 880 Road. The location is approximate, and the event time is estimated from radar observations.
Thunderstorm Wind, Custer
- When
- August 24, 6:20 PM CST
- Where
- Custer County, 5.29 mi ENE of Butler
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.667, -99.102
Powerlines were blown down along East 930 Road. The location is approximate, and the event time is estimated from radar observations.
Thunderstorm Wind, Washita
- When
- August 24, 7:00 PM CST
- Where
- Washita County, 4.14 mi WNW of Bessie
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.402, -99.058
Bessie (BESS) Mesonet observation.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents and High Surf in Puerto Rico, August 24, 20253 deaths · 5 events
- Rip Current in New Hampshire, August 24, 20251 death · 1 injured · 1 event
- Hail and Damaging Winds in New York, August 24, 20251 injured · $235,000 · 1.75 in hail · 19 events
- Damaging Winds in Texas, August 24, 2025$65,000 · 74 kt wind · 3 events
- Dust Storm and Damaging Winds in California, August 24, 2025$36,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in New York, August 24, 2025$32,000 · 1.5 in hail · 15 events
- Damaging Winds in West Virginia, August 24, 2025$24,000 · 50 kt wind · 11 events
- Damaging Wind in Florida, August 24, 2025$15,000 · 1 event
- Damaging Winds in West Virginia, August 24, 2025$12,000 · 50 kt wind · 4 events
- Damaging Winds in New York, August 24, 2025$12,000 · 50 kt wind · 2 events
- Flash Flooding and Debris Flows in Colorado, August 24, 20255 events
- Damaging Winds in Pennsylvania, August 24, 2025$7,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289153, 1289482, 1287153, 1287154, 1287155, 1289154, 1289483, 1289484, 1289120.